It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Spinal Cord Disorders Message Board

  • Had first Transforaminal ESI in my L5 - S1 - I am freaking out, please help

  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 08-15-2010, 02:31 AM   #1
    darend
    Newbie
    (female)
     
    darend's Avatar
     
    Join Date: Sep 2005
    Location: Central NJ
    Posts: 3
    darend HB User
    Question Had first Transforaminal ESI in my L5 - S1 - I am freaking out, please help

    Hi everyone,
    My name is Diane and I am a 47 year old woman who has disc degeneration advanced stage and herniation in L5 - S1, and a bulge in L4 - L5. Foraminal stenosis in both levels.

    Friday, 8/13 - I had my first ESI injection in the L5 - S1 area. the PM doctor did it on both sides. Here is my question. I need to know if you had an ESI like mine, and if you did, did you experience any of these symptoms.

    FIRST - the doc gave me a numbing shot on the left side. he then went in with the needle to inject the dye to confirm placement. when he did the actual injection, I guess of the cortisone, I felt a STRONG burning pain that started at my pelvic region, and it traveled down my leg, all the way to my foot. It was strong, but went away after it hit the foot. it was almost like it was in slow motion, and in a ripple sensation.

    When he injected on the right side, I felt the same pain, but much stronger and it lasted longer. I reported all this to the doctor, and what worries me is that he did not say, don't worry - that happens to some people, its normal. he said nothing.

    OK, after they moved me to a room and an assistant and my husband stayed with me for 20 minutes or so to make sure I was alright, I wasn't feeling pain then, just extremely tired all of a sudden. I seemed ok, then. While I was in the room with my husband, i told him what I felt on the table, and then I let the issue drop, assuming since i reported it to the doctor, if it was a concern, he would have said something. Maybe???

    Well, Friday night I felt a lot of nerve zaps in different parts of my body. My toe, then my hip, then my upper arm, then my back, just all different places. I got rest, layed low, took pain meds - vicodin. Also feeling zaps of pins and needles in my ankles

    Today, Saturday night, almost into Sunday morning now, I have had zaps of nerve jumping, or pain in odd places like a toe, and a numbness in my left upper forearm, just frequent and odd nerve zaps, or numbness that comes and goes. The numbness in my left upper arm and in my finger tips is pretty constant. I have sensation in them, but it is a bit numb.

    The sensations are driving me batty, and I am scared because I am feeling things in different parts of my body that i never felt before, and it is scaring me. I read the post procedure discharge sheet that they gave me, and none of the things I am feeling are listed on the sheet as normal possible things to expect. Such as worsening of pain for up to 72 hours, headache etc.

    Please tell me, has anyone else had this experience, and what was your outcome. Please help me. My fear is that this doctor damaged something in my nervous system.

    Last edited by darend; 08-15-2010 at 02:33 AM.

     
    Sponsors Lightbulb
       
    Old 08-15-2010, 10:24 AM   #2
    Pebble Beach
    Inactive
    (male)
     
    Join Date: Feb 2005
    Location: New Jersey
    Posts: 381
    Pebble Beach HB User
    Re: Had first Transforaminal ESI in my L5 - S1 - I am freaking out, please help

    I have been thru a number of epidurals over the years. I can't say that I ever experienced any of the symptoms that you are describing and never heard of anyone complaining of those symptoms.
    The epidurals that I have been thru I found I had some releif for a a few days. Then I would go thru a 2nd epidural and didn't get any relief.
    I am at the point that I wont go thru epidurals. For me personally I dont feel that there is any benefit to having the injections.
    I suggest that you call the doctors office since there appears to be a problem. See what they say as to whether this can be a problem or not. Please call and let us know what he says.

     
    Old 08-15-2010, 11:58 PM   #3
    darend
    Newbie
    (female)
     
    darend's Avatar
     
    Join Date: Sep 2005
    Location: Central NJ
    Posts: 3
    darend HB User
    Re: Had first Transforaminal ESI in my L5 - S1 - I am freaking out, please help

    Hi Pebble Beach. Thank you for taking the time to reply to my post. I will call them tomorrow. I am not happy, and freaked out about it.

    The pain I felt that shot down my hip, leg, calf and foot, was strong. And intensely strong on the right, the second shot. It hurt like hell.

    Thank you for your post. I hope you are feeling better friend.

     
    Closed Thread

    Related Topics
    Thread Thread Starter Board Replies Last Post
    Nervous about transforaminal Injection llwjww Back Problems 3 04-22-2012 08:19 AM
    Cervical Transforaminal ESI - questions... SpineAZ Spinal Cord Disorders 6 07-30-2008 08:15 AM
    Transforaminal Epidural Steriod Injection thefer Back Problems 8 07-07-2004 09:33 AM
    help i am freaking out ? donnauk Infectious Diseases 4 01-08-2004 05:44 PM
    I am freaking out advice help plse? donnauk Anxiety 4 12-16-2003 07:27 PM

    Tags
    esi spinal injection lumbar nerve pain



    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 08:04 AM.





    © 2021 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!